Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 335, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2011, 7:00 PM CDT for 4 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2011, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 14, 2011, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Baylor County, TX, Foard County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 3162 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437
WUUS54 KOUN 150000
SVROUN
TXC023-155-275-487-150100-
/O.NEW.KOUN.SV.W.0335.110615T0000Z-110615T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAYLOR COUNTY IN NORTHERN TEXAS...
EXTREME SOUTHEASTERN FOARD COUNTY IN NORTHERN TEXAS...
EASTERN KNOX COUNTY IN NORTHERN TEXAS...
SOUTHERN WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 800 PM CDT
* AT 701 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF GRAYBACK
TO VERA...MOVING EAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 65 MPH...
HAIL UP TO THE SIZE OF QUARTERS...
* LOCATIONS IN THE WARNING INCLUDE BOMARTON...GRAYBACK...HARROLD...
LAKE DIVERSION...LAKE KEMP...MABELLE...RED SPRINGS...RHINELAND...
SEYMOUR...VERA AND WESTOVER.
LAT...LON 3352 9972 3404 9933 3413 9896 3373 9895
3343 9896
TIME...MOT...LOC 0001Z 263DEG 35KT 3397 9920 3361 9953
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:41 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 14, 6:41 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 641 PM CDT TUE JUN 14 2011 .AVIATION... /00Z TAFS/ TSTMS DEVELOPING AHEAD OF A COLD FRONT WILL BE PRONE TO PRODUCING STRONG WINDS AND POSSIBLY LARGE HAIL. THESE STORMS COULD AFFECT KOKC...KOUN...KLAW...AND KSPS. THERE IS A LOW CHANCE OF TSTMS AFFECTING KGAG...KWWR...AND KPNC THIS EVENING...WITH LIGHTNING AND STRONG WIND BEING THE MAIN HAZARDS. VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS AFTER 06Z AND CONTINUING THROUGH 00Z THURSDAY. && .PREV DISCUSSION... /ISSUED 331 PM CDT TUE JUN 14 2011/ DISCUSSION... HIGH-BASED CU HAS CONTINUED TO DEVELOP ACROSS SOUTHWEST AND CENTRAL OKLAHOMA WITH A FEW RADAR RETURNS THAT ARE MOST LIKELY VIRGA. ALTHOUGH SYNOPTIC SCALE MODELS DO NOT PRODUCE A LOT OF QPF THIS EVENING... THE SHORT-RANGE AND MESOSCALE MODELS /OUN WRF.. RUC AND HRRR/ ARE CONSISTENT IN DEVELOPING STORMS NEAR AND AHEAD OF THE FRONT BETWEEN 23Z-01Z. WILL GO MORE WITH THE SHORT-RANGE MODELS AND INCLUDE HIGHER POPS /UP TO 50 PERCENT IN THE FAR EAST/ AND AREAL WORDING OF STORM CHANCES THIS EVENING. THE COLD FRONT CURRENTLY LOCATED ACROSS NORTH CENTRAL TO WEST CENTRAL OKLAHOMA WILL MOVE SOUTHEAST THROUGH MUCH OF THE AREA... BUT THE COOLER TEMPERATURES WILL STILL BE ABOVE NORMAL AND SHORT-LIVED AS TEMPERATURES BECOME HOT AGAIN THURSDAY AND PERSIST INTO EARLY NEXT WEEK. HAVE INTRODUCED LOW POPS NORTH ON THURSDAY BASED ON THE ECMWF AS FRONTAL BOUNDARY LIFTS NORTH. NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PERIODS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 93 75 95 / 40 10 10 20 HOBART OK 69 98 74 102 / 20 10 10 10 WICHITA FALLS TX 72 101 74 102 / 20 20 20 10 GAGE OK 64 95 72 102 / 20 10 10 20 PONCA CITY OK 68 92 71 96 / 40 10 10 20 DURANT OK 75 94 73 94 / 30 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/03/03 TAYLOR
Hazardous weather outlook, Jun 14, 11:55 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUN 14 2011
OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE JUN 14 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS IN CENTRAL AND SOUTHWEST
OKLAHOMA... AND WESTERN NORTH TEXAS... NEAR AND SOUTHEAST OF A LINE
EXTENDING FROM PONCA CITY... TO WEATHERFORD... TO QUANAH TEXAS.
THIS INCLUDES THE CITIES OF STILLWATER... THE OKLAHOMA CITY METRO
AREA... LAWTON... ADA... VERNON... AND WICHITA FALLS.
TIMING...THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 5 PM
TO 2 AM.
IMPACTS...THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS
OF 60 TO 70 MPH. THERE WILL ALSO BE A THREAT FOR HAIL THE SIZE OF
GOLFBALLS THROUGH THE EARLY EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON THROUGH THE POST-MIDNIGHT HOURS.
DISCUSSION...
A COLD FRONT... LOCATED OVER NORTHWEST OKLAHOMA AT MIDDAY... WILL
CONTINUE TO MOVE SOUTHEAST THROUGH THE AFTERNOON. BY EARLY
EVENING... THE FRONT IS EXPECTED TO EXTEND FROM SOUTHWEST
OKLAHOMA... TO NEAR THE OKLAHOMA CITY METRO AREA... TO NEAR
STILLWATER. ALTHOUGH THERE IS A SUBSTANTIAL CAPPING INVERSION IN
PLACE... STRONG HEATING AHEAD OF THE FRONT... LOW LEVEL CONVERGENCE
NEAR AND JUST BEHIND THE FRONT... AND AN UPPER DISTURBANCE MOVING
OUT OF THE CENTRAL ROCKIES WILL ACT IN CONCERT TO SUPPORT THE
FORMATION OF AT LEAST A FEW THUNDERSTORMS ACROSS FAR NORTHERN
OKLAHOMA BY MID TO LATE AFTERNOON. WHILE THE INITIAL COVERAGE OF
STORMS MAY BE LIMITED... THE STORMS COULD DEVELOP INTO LARGER
CLUSTERS AND PROGRESS EAST AND SOUTHEAST ACROSS CENTRAL AND
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS DURING THE EVENING AND
EARLY MORNING HOURS. AMPLE INSTABILITY AND DEEP LAYER SHEAR WILL
SUPPORT SUPERCELL STRUCTURES AT LEAST INITIALLY ALONG AND BEHIND THE
COLD FRONT... WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS.
HOWEVER... AS THE STORMS DEVELOP PRONOUNCED OUTFLOWS... THE MAIN
SEVERE WEATHER CONCERN WILL BE DAMAGING WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT AND DRY WEATHER... ESPECIALLY ACROSS SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS... COMBINED WITH WINDS GUSTING OVER 30 MPH AND
EXTREME DROUGHT CONDITIONS... HAVE INCREASED WILDFIRE CONCERNS
ACROSS THE REGION. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD
RESULT IN WILDFIRES ARE DISCOURAGED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
AS THE FRONT STALLS JUST SOUTH OF THE RED RIVER ON WEDNESDAY...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. THE LIKELIHOOD OF ORGANIZED SEVERE WEATHER
WILL BE LOW. STORM CHANCES WILL REMAIN QUITE SMALL THURSDAY THROUGH
THE WEEKEND... BEFORE INCREASING EARLY NEXT WEEK AS ANOTHER COLD
FRONT APPROACHES THE REGION.
OTHER HAZARDOUS WEATHER...
FIRES WILL REMAIN A CONCERN IN THOSE AREAS HARDEST HIT BY LONG TERM
DROUGHT... PRIMARILY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
WINDS WILL BE ESPECIALLY GUSTY THURSDAY THROUGH THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.
CJSIn the hours before
Special weather statement, Jun 14, 6:01 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT TUE JUN 14 2011
TXZ084-087-142330-
FOARD TX-KNOX TX-
601 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES.
AT 601 PM CDT...A DEVELOPING THUNDERSTORM WAS LOCATED 19 MILES WEST
OF TRUSCOTT...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3389 9983 3370 9973 3361 10000 3362 10000
3381 10000
..SPEG.Special weather statement, Jun 14, 6:34 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 634 PM CDT TUE JUN 14 2011 OKZ024-027-142350- CANADIAN OK-GRADY OK- 634 PM CDT TUE JUN 14 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN AND GRADY COUNTIES. AT 634 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF POCASSET...MOVING EAST-NORTHEAST AT 35 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3544 9783 3525 9774 3515 9809 3534 9809 ..SPEG.
Special weather statement, Jun 14, 6:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 644 PM CDT TUE JUN 14 2011 OKZ038-150000- COMANCHE OK- 644 PM CDT TUE JUN 14 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. AT 644 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF INDIAHOMA...MOVING EAST AT 35 MPH. THIS STORM WILL MOVE TOWARD THE WICHITA MOUNTAINS NATIONAL WILDLIFE REFUGE AND WESTERN SECTIONS OF FORT SILL. PEOPLE IN AND NEAR THE WICHITA MOUNTAINS NATIONAL WILDLIFE REFUGE SHOULD PREPARE FOR STRONG WINDS. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3480 9856 3459 9853 3454 9883 3484 9882 ..SPEG.
Local storm report, Jun 14, 6:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL FREDERICK 34.39N 99.01W
06/14/2011 E1.00 INCH TILLMAN OK EMERGENCY MNGR
QUARTER SIZED HAIL AND 40 TO 45 MPH WINDS REPORTED VIA
EMERGENCY MANAGEMENT.
&&
MAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 62 min |
| Jun 14, 8:09 PM CDT | Special Weather Statement | OUN | Clay | 51 min |
| Jun 14, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 40 min |
| Jun 14, 10:02 PM CDT | Special Weather Statement | OUN | Archer | 13 min |
| Jun 14, 10:14 PM CDT | Special Weather Statement | OUN | Archer | 16 min |
| Jun 14, 11:39 PM CDT | Special Weather Statement | OUN | Clay | 21 min |
| Jun 15, 5:13 AM CDT | Fire Weather Watch | OUN | Archer, Baylor, Foard, Hardeman, Knox, Wichita and 1 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.